RAW RED LIPS - PLEASE HELP
This is when my lips began to peel
Im on a week and a day of accutane (generic brand)... and the first layer of my lips just peeled off ! Like completely... my lips are BLOOD BRIGHT RED and swollen... I feel like this is even worse than super dry chapped lips? I have tried a million chapsticks Dr dans.. everything. My derm even prescribed me 2% cortisone.. but I think he thought my lips were dry because they arent flaky or peeling anymore they are just super uncomfortable and its hard to eat because they are so so so RAW. I did research and I swear I havent seen anyone elses lips look like this ????
Im praying to god that someone can help me out with this because I dont want to lower my dose. I started right at 60mg (which I was nervous about).
auqaphor, dr and cortibalm, blister ultra hydration, neosporin night cream, Vaseline lip therapy... EVERYTHING.
Did any of the lip balms have SPF in it? similar stuff happened to me and turned out to be a sunburn, apparently our lips are more sensitive to sun than our skin. The skin will come back but I did notice that my lips have remained pretty red sensitive after the fact, but I'm almost done so I can live with it.
@Lacnez Thanks for replying to me.
Yes, they have SPF 15 and i applied it ALOT. I know thats not much but I also stay out of the sun
I work inside all day and then get home late so Im at work, in my car, and then at home.
what did you do to help your lips recover ? How long did it take? I just started so this is pretty annoying and uncomfortable. I dont think I can put up with this for a month let alone 4-6 more !
Attached are photos from the very first moment I noticed them beginning to peel or become red. Then followed by the peeling photos I already sent above and then more recent photos of my lips at their current state. (So sorry for the DISGUSTING photos.. I know theyre up close and personal and flash doesnt help ahahah)
I just applied aquaphor all over a few times a day and it eventually healed. Listen to your derm use the cream and it should clear up, plus its early days the body is adjusting I'm sure in the coming weeks your body will adjust and your lips will be normal, DRY but normal haha and if anything you'll see your derm in three weeks and im sure they'll help you out.
Just thought Id update just in case anyone else had this issue. I used neosporin on my lips which I have used for several years prior to accutane. Because your skin becomes more delicate and absorbs a higher percentage of product.. I developed contact dermatitis and had a severe allergic reaction all around my lips where I placed it. (Couldve been the hydrocortisone Im staying away from that too but my derm said it was the neosporin most likely) I was prescribed anti inflammatory steroids and my dose was lowered to 40mg a day - UGH.
Seriously. I wouldnt wish this on anyone.. its been a week and a half and still not fully healed.
@FrancescaBShi ! Im not sure if this is too late but nothing really helped. I lowered my dosage from 60 to 40 and my lips were way more tolerable. It was A BREEZE after !! Just lower your dose and power through its worth it !
I used aquaphor and warmed it up before applying ! I also think I used lanolin. I couldnt apply anything in a solid substance but I needed something that provided a protective barrier so that I could smile and talk and not allow my lips to touch
Warmed it up between fingers
Hi everyone, Im about to complete one month on accutane. My lips were chapped so I applied Dr Dans Cortibalm which has hydrocortisoneand minutes later my lips got a little swollen and filled up with small bumps or tiny blistersjust like these,they are clear and are the color of my lips. Any idea as to why this happened, what I can do about it, is it serious, and how long do they last? Is this temporary? Any one else experience this? Thank you for your help in advance!!! Im on 40 mg of isotretinion.
On 5/7/2020 at 8:28 PM, lydigkor said:
Hey my lips are like that for a week now and my doctor told me to put fusicort on. They got a little better but the redness and itchiness is not going away. Also i stopped accutane.
Can you please tell me what should i do? (Also my country doesn't provide Aquaphor)
Same thing is happening to me, any luck?
So, I am on my 2nd month of only 20mgs a day of isotretinoin and one month of swollen lips, with the same little blisters and a lot of pain. I have been to normal dr and to the derm 5 times on the last 30 days. I've been told probably allergic reaction. Took medication. Nothing happened. Then told a virus. Took 2 courses of antivirals and that worked but they came back. Finally saw the derm who prescribed some fatty whatever expensive cream for 6 months twice a day, so far no good, it's been 4 days.
If anything should improve and I would let you know...